Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Oct 15, 2018, 3:23 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Oct 16, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 3:23 AM CDT (08:23 UTC)
- In effect from
- Oct 16, 2018, 1:00 AM CDT
- Expired
- Oct 16, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS73 KEAX 150823 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 323 AM CDT Mon Oct 15 2018 ...Sub-freezing Temperatures Expected Monday and Tuesday Mornings... .A cold air mass will settle over the area Monday and Tuesday bringing the coldest air of the season to the region. Low temperatures are expected to dip into the upper 20s to around freezing both Monday and Tuesday mornings. KSZ025-102-103-MOZ001>008-011>016-020-021-028-152100- /O.NEW.KEAX.FZ.W.0004.181016T0600Z-181016T1400Z/ /O.CON.KEAX.FZ.W.0003.000000T0000Z-181015T1500Z/ Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry- Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess- Grundy-Sullivan-Buchanan-Clinton-Platte- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, and Weston 323 AM CDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Tuesday. * TEMPERATURE...Monday and Tuesday morning lows in the upper 20s to lower 30s. * IMPACTS...These temperatures will harm sensitive vegetation if steps aren't taken to protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ057-060-104-105-MOZ017-022>025-029>033-037>040-043>046-053-054- 152100- /O.NEW.KEAX.FZ.W.0004.181016T0600Z-181016T1400Z/ Miami-Linn KS-Wyandotte-Johnson KS-Adair-Caldwell-Livingston- Linn MO-Macon-Clay-Ray-Carroll-Chariton-Randolph-Jackson- Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 323 AM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Tuesday. * TEMPERATURE...Tuesday morning lows in the upper 20s to lower 30s. * IMPACTS...These temperatures will harm sensitive vegetation if steps aren't taken to protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
180 WWUS73 KEAX 151645 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1145 AM CDT Mon Oct 15 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- /O.CON.KEAX.FZ.W.0004.181016T0600Z-181016T1400Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 1145 AM CDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...Tuesday morning lows in the upper 20s to lower 30s. * IMPACTS...These temperatures will harm sensitive vegetation if steps aren't taken to protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
214 WWUS73 KEAX 160910 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 410 AM CDT Tue Oct 16 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161400- /O.CON.KEAX.FZ.W.0004.000000T0000Z-181016T1400Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 410 AM CDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Tuesday morning lows in the upper 20s to lower 30s. * IMPACTS...These temperatures will harm sensitive vegetation if steps aren't taken to protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 14, 11:54 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Oct 14, 11:54 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1154 PM CDT Sun Oct 14 2018
.Discussion...
Issued at 314 PM CDT SUN OCT 14 2018
Challenging forecast for the next 12 to 18 hours as a cold front
moves through, frontogenetic forcing leads to a band of rain,
elevated instability may result in some lightning within that band
of rain, and cloud microphysics lead to precipitation type
issues across northern MO, until everything saturates and cloud
ice is introduced.
All that said, the cold front appears to be splitting the
forecast area from east central KS into northeastern MO. The front
is discernible by an increase in winds behind the front and a
drop in dewpoints. As the front pushes south through the
afternoon and evening, cold advection will allow for some snow to
mix in with the rain across the northern half of the forecast
area. Across far northwestern MO, this may lead to a dusting to
half an inch of snow, mainly on grassy and elevated surfaces.
Overnight into tomorrow morning, drier air will move into the
region in the wake of the system producing the wintry
precipitation. This will help clouds clear out and temperatures
drop into the upper 20s. For the freeze warning, added a row of
counties south of the current warning. Temperatures will be right
around freezing to several degrees below freezing in the expanded
area. Lows will likely be in the upper 20s across northern MO. For
Tuesday morning, the entire forecast area will likely fall to
freezing or several degrees below. So areas that aren't in the
freeze warning tonight, will likely be in one tomorrow night. But
we'll take one night at time and assess what areas need to be
included in a possible warning with tomorrow's forecast.
The rest of the forecast continues to look fairly quiet.
Temperatures should trend back to near normal by the middle to
later portions of the week. There may be some precipitation move
into the area Friday's rain as broad troughing sweeps through the
area. Otherwise, the forecast looks dry with multiple high
pressure areas moving across the region.
&&
.Climate...
Climate Information for Monday October 15
Location..........Record Low.....Year.....Forecast Low
Kansas City (KCI)......32.......1891/1943......31
St. Joseph.............26.........1974.........31
Climate Information for Tuesday October 16
Location.....Record Low.....Year.....Forecast Low
Kansas City (KCI)......29.......1943/1976......31
St. Joseph.............26.........1966.........30
&&
.Aviation...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1154 PM CDT SUN OCT 14 2018
|
Temperatures have cooled enough that areas of light rain have
changed over to light rain/snow mix or light snow across eastern
Kansas and northern Missouri. Expect MVFR and IFR conditions to
continue this morning as light rain and or snow has developed across
all TAF sites. In the colder air, KSTJ will experience all snow
and IFR ceilings/visibilities. All precipitation should end by
08Z with conditions rapidly improving to VFR levels. Winds will
gust to near 22kts associated with rain/snow showers, otherwise,
expect NW winds at 8-12kts. |
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Warning until 10 AM CDT Monday for KSZ025-102-103.
MO...Freeze Warning until 10 AM CDT Monday for MOZ001>008-011>016-020-
021-028.
&&
Discussion...CDB
Aviation...Kurtz/Otto
Climate...LeightonHazardous weather outlook, Oct 14, 6:02 AM CDT, 21 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 602 AM CDT Sun Oct 14 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 602 AM CDT Sun Oct 14 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Light rain and snow mix is expected in areas mainly north of I-70 and west of I-35. Snow accumulation is expected to be around a few tenths of an inch, perhaps up to one inch, but mainly on grassy and elevated surfaces, as ground temperatures are probably still too warm for road to accumulate. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Frigid temperatures, dropping below 32 degrees are expected tonight across northern and northwestern Missouri. A freeze warning has been issued for this hazard Monday morning. Sub-freezing temperatures will be widespread on Tuesday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Oct 15, 1:37 AM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill 137 AM CDT Mon Oct 15 2018 KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043- 044-151500- Atchison KS-Miami-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan- Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, and Warrensburg 137 AM CDT Mon Oct 15 2018 ...SLUSHY AND ICY ROADS POSSIBLE MONDAY MORNING... Most roads across all of northwestern Missouri and northeastern Kansas, including the KC Metro, are either wet or slushy from the rain and snow that fell on Sunday night. The most susceptible spots for icing will be over bridges. Temperatures Monday morning will be at or below freezing across most of the region, so it's possible that these slick spots will remain until well after sunrise on Monday morning. Please exercise caution when traveling early Monday morning. Leighton
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.